Publish in this journal
Journal Information
Vol. 70. Issue 6.
Pages 500 (June 2017)
ECG Contents
DOI: 10.1016/j.rec.2016.11.009
Full text access
Response to ECG, May 2017
Respuesta al ECG de mayo de 2017
Visits
...
Pablo Robles Velasco
Corresponding author
problesve.pr@gmail.com

Corresponding author:
, Isabel Monedero Sánchez, Amador Rubio Caballero
Unidad de Cardiología, Hospital Universitario Fundación Alcorcón, Alcorcón, Madrid, Spain
Related content
Rev Esp Cardiol. 2017;70:39410.1016/j.rec.2016.11.010
Pablo Robles Velasco, Isabel Monedero Sánchez, Amador Rubio Caballero
This item has received
...
Visits
(Daily data update)
Article information
Full Text
Bibliography
Download PDF
Statistics
Figures (1)
Full Text

The correct answer is option 4. The patient admitted to having taken at least 800mg of flecainide. She underwent gastric lavage and received activated charcoal and a sodium bicarbonate infusion, and she improved clinically. Repeat ECG showed an RS complex, a long PR interval, and narrowing of the QRS, still with right bundle branch block (Figure), which corrected completely hours later.

Figure
(0.68MB).

Supraventricular tachycardia with aberrant conduction (option 2) could be ruled out because with the patient's paroxysmal atrial fibrillation with rapid ventricular response she maintained a narrow QRS. Massive pulmonary embolism (option 3) could be excluded due to the progressive narrowing of the QRS and the absence of risk factors. Interestingly, flecainide toxicity usually produces prolongation of the PR interval, hampering identification of P waves, and progressive widening of the QRS along with prolongation of the QT interval,1 which hampers the the differential diagnosis with ventricular tachycardia2 as it meets the criteria on several algorithms (option 1, incorrect). In this case, the relatively slow rate of the tachycardia along with the QT prolongation help make the diagnosis.

References
[1]
J.T. Levis.
ECG diagnosis: flecainide toxicity.
Perm J., 16 (2012), pp. 53
[2]
M.A. Valentino, A. Panakos, L. Ragupathi, et al.
Flecainide toxicity: a case report and systematic review of its electrocardiographic patterns and management.
Cardiovasc Toxicol., (2016),
Copyright © 2016. Sociedad Española de Cardiología
Idiomas
Revista Española de Cardiología (English Edition)

Subscribe to our newsletter

Article options
Tools
es en

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

es en
Política de cookies Cookies policy
Utilizamos cookies propias y de terceros para mejorar nuestros servicios y mostrarle publicidad relacionada con sus preferencias mediante el análisis de sus hábitos de navegación. Si continua navegando, consideramos que acepta su uso. Puede cambiar la configuración u obtener más información aquí. To improve our services and products, we use "cookies" (own or third parties authorized) to show advertising related to client preferences through the analyses of navigation customer behavior. Continuing navigation will be considered as acceptance of this use. You can change the settings or obtain more information by clicking here.